Can chemo affect your toenails?
Nail changes during chemotherapy. Chemotherapy can disrupt the growth cycles of new cells in your body. The keratin-rich cells that make up your skin and nails can be especially affected by this. Approximately 6 to 12 months after finishing treatment, your natural fingernails and toenails will start to regrow.
Can chemo cause toenail fungus?
Some types of cancer may require stronger chemotherapy medication than others, especially the blood cancers. This is sometimes known as aggressive chemotherapy. Aggressive chemotherapy weakens your immune system and can put you at risk for getting a fungal infection.
Does chemotherapy damage your nails?
Fingernail and toenail changes
Some chemotherapy drugs (such as paclitaxel and docetaxel) can damage your fingernails and toenails. The nails may: Become brittle and sore. Develop ridges.
How can I repair my nails after chemo?
Like your skin, your nails will benefit from some additional moisturising to prevent dryness during chemo. You can use a special nail oil or cream for this, but a good nourishing hand cream might well be all you need. Massage the cream into your cuticles, the skin around your nails, and the nails themselves.
What illnesses make your toenails fall off?
A nail fungal infection, known as onychomycosis, is one of the most common reasons that toenails detach from the nail bed and fall off.
What do you do for toenail fungus?
Often, you can take care of a fungal nail infection at home: Try over-the-counter antifungal nail creams and ointments. Several products are available. If you notice white markings on the surfaces of the nails, file them off, soak your nails in water, dry them, and apply the medicated cream or lotion.
Do dead nails grow back?
After a nail separates from the nail bed for whatever reason, it will not reattach. A new nail will have to grow back in its place. Nails grow back slowly.
What side effects does chemotherapy have?
Here are some of the more common side effects caused by chemotherapy:
- Hair loss.
- Easy bruising and bleeding.
- Anemia (low red blood cell counts)
- Nausea and vomiting.
- Appetite changes.
Can I get a pedicure while on chemo?
Experts recommend against getting a manicure or pedicure at a nail salon to manage nail uses brought on by cancer treatment, especially during the COVID-19 pandemic. A visit to a nail salon may expose you to others who may be sick or to an infection from unsanitary equipment.